Results 1 to 9 of 9
itchy from oxycontin
  1. #1
    iwario is offline New Member
    Join Date
    Oct 2004
    Location
    USA.
    Posts
    1

    Default itchy from oxycontin

    My doctor put me on oxycontin (low dose) and I am experienceing itching on my legs and arms. It drives me crazy ,I already do use lotion on my legs and arms, I even tried Benadryl itch prevenitive on my skin ,that don`t help either. I call my doctor and he just says use more lotion. I hate this.Then the back pain comes back before the 12 hours is up,like the pill lasts 8 then the pain returns intensely.Anyone have that itch taking oxycontin? Does it go away and days of use? I am on it only a week and don`t like it.

    LB

  2. #2
    painkiller is offline Junior Member
    Join Date
    Aug 2004
    Location
    .
    Posts
    22

    Default

    Getting itchy is very common. Try taking some Claritin or other allergy medication like Zyrtec or Allegra. Opiates release histamines so taking an anti-histamine helps keep the "itchies" under control.

    -painkiller

  3. #3
    bigcor256 is offline New Member
    Join Date
    Oct 2004
    Location
    .
    Posts
    9

    Default

    the reason u itch is because oxy contin has opiates

  4. #4
    dsturgeon is offline New Member
    Join Date
    Oct 2004
    Location
    USA.
    Posts
    8

    Default

    Some "under-the-skin" itching can be expected while taking any opiate-derivative type medication but from the information I've read/studied, excessive itching, especially that from a low dose, CAN be concluded as an allergic reaction. If this itching persists after your first couple doses and continues to be bothersome, I would contact your physician immediately.

    As far as the pain control, if the medication is not treating your pain as it should, talk to your doctor. Many times, individuals not recieving adequate pain control via narcotic analgesics, tend to take more of the medication once the original dose has wore off. This can lead to substantial addiction as well as serious side-effects such as slow/labored breathing and dangerously slow heart-rate. If your pain is not being controlled on your current milligram, talk with your doctor to find a better solution.

    Good luck

    ~D

    <center>~Proud owner of chronic back pain w/a pinch of sciatica since 1998!~</center>

  5. #5
    birdiegirl is offline New Member
    Join Date
    Dec 2004
    Location
    USA.
    Posts
    1

    Default

    can anyone tell me what the symptoms of withdrawing from oxycontin are? i have been taking them steadily for about 6 months. when i stop taking them it seems like my whole body has aches and pains.

  6. #6
    banksy is offline New Member
    Join Date
    Nov 2004
    Location
    United Kingdom.
    Posts
    5

    Default

    you just described the effects of withdrawal.
    and for the original poster piritin works well, you will however miss the itching once your tolerance level lifts

    short is the pain, long is the adornment

  7. #7
    sfc420 is offline Member
    Join Date
    Dec 2004
    Location
    USA.
    Posts
    91

    Default

    The symptoms of withdrawal from Oxycontin are much more than that. Psychological depence will leave you craving the drug like crazy once your off of it, you might break into cold sweats at night as well. good luck with that one

  8. #8
    crony419 is offline Junior Member
    Join Date
    Jan 2005
    Location
    .
    Posts
    39

    Default

    The itching will subside with tolerance. Hell, i've heard people complain that it didn't itch. lol. Withdrawl will leave you with pain so intense that you feel like you actually need the drug for the pain, but in actuality it is your withdrawl symptoms. You wont be able to sleep, back pain, sweats, tremors, constipation etc... My best advice to you for opiate withdrawl is to find something much weaker like vicodin, and take those in decreasing amounts over the course of a few days or more. 5 first day, 4 second day, and so on. It is one of the only things that will relieve your symptoms. I also recommend laxitive, multi-vitamins, and something like vicodin to appease the opiate withdrawl. THE ITCH WILL GO AWAY THOUGH

  9. #9
    roxy43 is offline New Member
    Join Date
    Mar 2012
    Posts
    5

    Talking

    Quote Originally Posted by iwario View Post
    My doctor put me on oxycontin (low dose) and I am experienceing itching on my legs and arms. It drives me crazy ,I already do use lotion on my legs and arms, I even tried Benadryl itch prevenitive on my skin ,that don`t help either. I call my doctor and he just says use more lotion. I hate this.Then the back pain comes back before the 12 hours is up,like the pill lasts 8 then the pain returns intensely.Anyone have that itch taking oxycontin? Does it go away and days of use? I am on it only a week and don`t like it.

    LB
    So what ever came of your itch? I too hate itching it seems like I itch more when I take stronger time released pills the lower does of short acting opiates don't bother me as much.Once I get that dose going high and start getting where I can nod Oh ya I itch like a mother! I never used to so who knows...
    Last edited by roxy43; 03-18-2012 at 10:02 PM.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22